Winter Weather, Walworth
- When
- February 3, 5:30 PM CST to 10:45 PM CST
- Where
- Walworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
A quick-hitting burst of moderate to heavy snow affected southeastern Wisconsin over a 5-hour period and left 3 to almost 5 inches of new snow. Travel conditions deteriorated quickly and the media reported many vehicle accidents.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A quick-hitting burst of moderate to heavy snow affected southeastern Wisconsin over a 5-hour period and left 3 to almost 5 inches of new snow. Travel conditions deteriorated quickly and the media reported many vehicle accidents. Specific snow accumulations included 4.5 in Twin Lakes and 4 in the city of Kenosha, both in Kenosha County. In Racine County, both the city of Racine and Union Grove measured 4, while Wind Point came in with 3.2. In Walworth County, Pell Lake picked up 4 and Lake Geneva had about 3. Snow amounts tapered off to 1 inch over the northern portions of Racine and Walworth Counties. Synoptically, the burst of snow was due to a vigorous upper-level disturbance moving west to east across southern Wisconsin with a surge of warm air in its front quadrant.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 3, 5:30 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 PM CST SUN FEB 3 2008 .DISCUSSION...BURST OF HEAVY SNOW ASSOCIATED WITH VIGOROUS SHORT WAVE IA/IL/MO BORDER EXPECTED TO RAPIDLY SWEEP ACROSS FAR SOUTHEAST THIS EVENINIG. RUC SHOWING STRONG FN VECTOR RESPONSE TO MID LEVEL 2-D FULL WIND FRONTOGENESIS CLIPPING FAR SOUTH. FAVORABLE TEMPERATURES FOR DENDRITIC CRYSTAL GROWTH DURING PEAK PERIOD OF FORCING. 290 THETA FROM RUC HAS 3 G/KG MIXING RATIO SURGING INTO FAR SOUTH THIS EVENING AS WELL...WITH 30 TO 40KTS STRONG UPGLIDE IN RELATION TO STRONG MID LEVEL WARM AIR ADVECTION. HENCE ISSUED SNOW ADVISORY FOR THIS EVENING FROM JANESVILLE AND BELOIT EAST TO RACINE AND KENOSHA FOR A BURST OF HEAVY SNOW. THINKING MOSTLY 2 TO 4 INCH AMOUNTS BUT SLIGHTLY HIGHER TOWARD IL BORDER. WL NEED TO WATCH SRN WAUKESHA AND MILWAUKEE COUNTIES CLOSELY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...SNOW ADVISORY 00Z/04 TO 08Z/04 FOR WIZ069>072. LM...SMALL CRAFT ADVISORY FROM 12Z/04 TO 06Z/05 FOR LMZ643>646. && MBK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 505 PM CST SUN FEB 3 2008 WIZ046-047-051-052-056>060-062>072-041100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 505 PM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A SNOW ADVISORY HAS BEEN POSTED FOR FAR SOUTH CENTRAL AND SOUTHEAST WISCONSIN FOR 2 TO 5 INCH SNOWFALL THIS EVENING. CHECK THE LATEST WINTER WEATHER STATEMENT FOR THE LATEST DETAILS. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR QUALITY WATCH FOR FINE PARTICLE POLLUTION...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TRAVEL WILL BE DIFFICULT WITH A MIX OF SNOW...FREEZING RAIN AND RAIN MONDAY MORNING...BEFORE THE PRECIPITATION CHANGES TO ALL RAIN WITH ISOLATED THUNDERSTORMS BY MONDAY AFTERNOON. THE RAIN CHANGES BACK TO SNOW ON TUESDAY AS LOW PRESSURE CROSSES NORTHERN WISCONSIN INTO SOUTHERN ONTARIO. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE BEFORE THE SNOW TAPERS OFF TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-041100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 505 PM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT ON MONDAY FOR WINDS AND WAVES. THE ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY NIGHT. SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY NIGHT INTO WEDNESDAY MORNING AS WELL. MBK WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80175, 80176, 80177.